Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 89, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 31, 2006, 7:17 PM EDT for Collier County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2006, 7:17 PM EDT (23:17 UTC)
- Expired
- Jul 31, 2006, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 136 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 312320
SVRMFL
FLC021-010000-
/O.NEW.KMFL.SV.W.0089.060731T2317Z-060801T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
717 PM EDT MON JUL 31 2006
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 800 PM EDT
* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF IMMOKALEE OR 4 MILES EAST OF ORANGE TREE...AND MOVING
NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
ORANGE TREE
HIGHWAY 846 BETWEEN ORANGE TREE AND IMMOKALEE
CORKSCREW SWAMP SANCTUARY
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2619 8152 2628 8141 2641 8144 2649 8155
2632 8173
$$
RM1 follow-up statement
000
WWUS52 KMFL 312343
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
742 PM EDT MON JUL 31 2006
FLC021-010000-
/O.CON.KMFL.SV.W.0089.000000T0000Z-060801T0000Z/
COLLIER FL-
742 PM EDT MON JUL 31 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTH CENTRAL COLLIER COUNTY...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIG
CORKSCREW ISLAND...OR ABOUT 7 MILES SOUTHWEST OF IMMOKALEE...MOVING
NORTHWEST AT 10 TO 15 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT BIG CORKSCREW ISLAND AND
CORKSCREW SWAMP SANCTUARY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2619 8152 2628 8141 2641 8144 2649 8155
2632 8173
$$
RMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:45 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 31, 2:45 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT MON JUL 31 2006 .DISCUSSION...A DRY AIRMASS CONTINUES IN PLACE ACROSS SOUTH FLORIDA...ALONG WITH BROAD SCALE SUBSIDENCE. THIS HAS LEAD TO ANOTHER DRY DAY ACROSS THE AREA ALONG WITH PLENTY OF SUNSHINE. WILL KEEP SLIGHT CHANCE POPS FOR WESTERN INTERIOR/GULF COASTAL AREAS THROUGH EARLY EVENING FOR THE POSSIBILITY OF ISOLATED ACTIVITY INITIATING WITH THE GULF COAST/LAKE BREEZES. A DRY NIGHT IS ANTICIPATED UNDER MOSTLY CLEAR SKIES WITH JUST SOME THIN HIGH CIRRUS OVERHEAD. BOTH GFS AND NAM HAVE REALLY TENDED DOWNWARD IN POPS FOR TUESDAY AND WEDNESDAY. LOOKS LIKE MOISTURE WILL TAKE ITS TIME RECOVERING ACROSS THE AREA...AND THE UPPER LOW OVER THE BAHAMAS WILL STILL BE TO OUR EAST...KEEPING GENERAL SUBSIDENCE IN PLACE ACROSS THE AREA. ONCE THIS LOW MOVES WEST OF THE AREA THURSDAY AND FRIDAY...MOISTURE AND MORE LIFT WILL ENSUE AND THIS WILL RETURN THE AREA BACK TO MORE OF A CLIMATOLOGICAL SUMMER REGIME WITH SCATTERED STORMS IN THE FORECAST. SATELLITE IMAGERY SHOWS TWO AREAS OF DISTURBED WEATHER TO OUR EAST. ONE AREA LIES EAST OF THE BAHAMAS. TAFB ANALYSIS SHOWS A LOW LEVEL TROUGH ACROSS THIS AREA AND THIS IS INTERACTING WITH THE UPPER LEVEL LOW. GFS SHOWS THIS ACTIVITY WANING AND NOT HAVING AN IMPACT LOCALLY...WITH AREA SPLITTING AND ONE PIECE OF ENERGY GOING NORTH AND ANOTHER STAYING TO THE SOUTH. THE OTHER AREA OF MORE INTEREST LOCALLY IS THE TROPICAL WAVE THAT IS LOCATED A COUPLE HUNDRED MILES TO THE EAST OF THE LESSER ANTILLES. GFS CONTINUES TO SHOW THIS WAVE CROSSING SOUTH FL THIS UPCOMING WEEKEND. HOWEVER...THE LATEST GFS RUN SHOWS LESS AMPLITUDE AS THIS WAVE PASSES BY. THE ECMWF IS NOT IMPRESSIVE EITHER. STILL...LIKE ALL WAVES...IT WILL BE MONITORED. OF COURSE HOW ACTIVE THE WEATHER IS THIS WEEKEND WILL ALL DEPEND ON THE STRENGTH OF THE WAVE...WHICH THIS FAR OUT IN TIME IS IN QUESTION. && .MARINE...WINDS WILL REMAIN UNDER 15 KNOTS THROUGH THE PERIOD...BUT COULD BE ON THE INCREASE THIS WEEKEND ASSOCIATED WITH THE TROPICAL WAVE. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 91 78 91 / - 10 - 20 FORT LAUDERDALE 79 90 80 90 / - 10 - 20 MIAMI 80 91 79 90 / - 10 - 20 NAPLES 76 93 76 92 / - 10 - 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
Hazardous weather outlook, Jul 31, 5:30 AM EDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT MON JUL 31 2006 FLZ063-066>075-010930- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 530 AM EDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA FROM INLAND COLLIER COUNTY TO THE LAKE OKEECHOBEE REGION. SHOULD STORMS DEVELOP...LIGHTNING AND GUSTY WINDS TO 30 MPH WILL BE THE MAIN IMPACTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY AIR WILL CONTINUE IN PLACE ACROSS SOUTH FLORIDA TUESDAY... RESULTING IN JUST A SLIGHT CHANCE OF THUNDERSTORMS. MOISTURE WILL INCREASE DURING THE MIDDLE AND LATER PART OF THE WEEK. THIS WILL LEAD TO AN INCREASED CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jul 31, 6:41 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 641 PM EDT MON JUL 31 2006 FLZ067-312315- PALM BEACH WESTERN FL- 641 PM EDT MON JUL 31 2006 AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 3 MILES SOUTHEAST OF PAHOKEE...MOVING SOUTHWEST AT 10 MPH. THE GUST FRONT ASSOCIATED WITH THIS STORM WILL AFFECT BELLE GLADE AND SOUTH BAY THROUGH 7 PM...WITH WINDS POSSIBLY REACHING 50 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:10 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 35 min |
| Jul 31, 6:53 PM EDT | Special Marine Warning | MFL | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.